Alert archive / Maine / High Wind Warnings in 2016

High Wind Warning 1, NWS Gray, ME

January 10, 20164 counties in Maine

NWS Gray, ME issued this high wind warning at Jan 10, 2016, 3:15 AM EST for 4 counties in Maine. It took effect at Jan 10, 2016, 3:00 PM EST. It was in force for 5 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 10, 2016, 3:15 AM EST (08:15 UTC)
In effect from
Jan 10, 2016, 3:00 PM EST
Expired
Jan 10, 2016, 8:00 PM EST
In force
5 hr
Issued by
NWS Gray, ME

Counties Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME

The radar

The Portland,ME radar (KGYX), 73 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 10, 5:03 PM ESTNON-TSTM WND DMGPhippsburg, METREES AND POWER LINES DOWN ON POPHAM RD.
Jan 10, 5:59 PM ESTNON-TSTM WND GST 593 Ese South Bristol, ME

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 8.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2016-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2016-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
456 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

374 
WWUS71 KGYX 100815
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
315 AM EST SUN JAN 10 2016


MEZ025>028-102200-
/O.UPG.KGYX.HW.A.0001.160110T1900Z-160111T0300Z/
/O.NEW.KGYX.HW.W.0001.160110T2000Z-160111T0100Z/
SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
INCLUDING THE CITIES OF...BATH...TOPSHAM...BOOTHBAY HARBOR...
WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST...
LINCOLNVILLE
315 AM EST SUN JAN 10 2016

...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM
EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM EST
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* WINDS...SOUTHEAST 25 TO 35 MPH WITH A FEW GUSTS OVER 55 MPH.

* TIMING...THIS AFTERNOON INTO THIS EVENING.

* IMPACTS...WINDS WILL DOWN TREE LIMBS ONTO WIRES LEADING TO
  POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MEZ023-024-NHZ014-102200-
/O.UPG.KGYX.HW.A.0001.160110T1900Z-160111T0300Z/
/O.NEW.KGYX.WI.Y.0001.160110T2000Z-160111T0100Z/
COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...BIDDEFORD...SACO...OLD ORCHARD BEACH...
KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...PORTSMOUTH...
HAMPTON
315 AM EST SUN JAN 10 2016

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM EST THIS
EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THIS AFTERNOON INTO THIS EVENING.

* IMPACTS...WINDS MAY DOWN TREE LIMBS ONTO WIRES LEADING TO SOME POWER
  OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH...OR WIND
GUSTS UP TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

MEZ018>022-NHZ010-013-102200-
/O.NEW.KGYX.WI.Y.0001.160110T2000Z-160111T0100Z/
INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-STRAFFORD-INTERIOR ROCKINGHAM-
INCLUDING THE CITIES OF...SANFORD...BERWICK...NORTH WINDHAM...
GORHAM...BRIDGTON...LEWISTON...AUBURN...LIVERMORE FALLS...
AUGUSTA...WATERVILLE...WINTERPORT...UNITY...ROCHESTER...DOVER...
SALEM...DERRY...EXETER
315 AM EST SUN JAN 10 2016

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM EST THIS
EVENING.

* WINDS...SOUTHEAST 20 TO 30MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THIS AFTERNOON INTO THIS EVENING.

* IMPACTS...WINDS MAY DOWN TREE LIMBS ONTO WIRES LEADING TO SOME
  POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH...OR WIND
GUSTS UP TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
3 follow-up statements
307 
WWUS71 KGYX 101427
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
927 AM EST SUN JAN 10 2016

MEZ022-102230-
/O.UPG.KGYX.WI.Y.0001.160110T2000Z-160111T0100Z/
/O.EXA.KGYX.HW.W.0001.160110T2000Z-160111T0100Z/
INTERIOR WALDO-
INCLUDING THE CITIES OF...WINTERPORT...UNITY
927 AM EST SUN JAN 10 2016

...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM
EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM EST
THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT.

* WINDS...SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...THIS AFTERNOON INTO THIS EVENING.

* IMPACTS...WINDS WILL DOWN TREE LIMBS ONTO WIRES LEADING TO
  POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MEZ025>028-102230-
/O.CON.KGYX.HW.W.0001.160110T2000Z-160111T0100Z/
SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
INCLUDING THE CITIES OF...BATH...TOPSHAM...BOOTHBAY HARBOR...
WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST...
LINCOLNVILLE
927 AM EST SUN JAN 10 2016

...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON
TO 8 PM EST THIS EVENING...

* WINDS...SOUTHEAST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...THIS AFTERNOON INTO THIS EVENING.

* IMPACTS...WINDS WILL DOWN TREE LIMBS ONTO WIRES LEADING TO 
  POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MEZ018>021-023-024-NHZ010-013-014-102230-
/O.CON.KGYX.WI.Y.0001.160110T2000Z-160111T0100Z/
INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-
COASTAL YORK-COASTAL CUMBERLAND-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...SANFORD...BERWICK...NORTH WINDHAM...
GORHAM...BRIDGTON...LEWISTON...AUBURN...LIVERMORE FALLS...
AUGUSTA...WATERVILLE...BIDDEFORD...SACO...OLD ORCHARD BEACH...
KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...ROCHESTER...
DOVER...SALEM...DERRY...EXETER...PORTSMOUTH...HAMPTON
927 AM EST SUN JAN 10 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
8 PM EST THIS EVENING...

* WINDS...SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THIS AFTERNOON INTO THIS EVENING.

* IMPACTS...WINDS MAY DOWN TREE LIMBS ONTO WIRES LEADING TO SOME 
  POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH...OR WIND
GUSTS UP TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

SCHWIBS
026 
WWUS71 KGYX 102025
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
325 PM EST SUN JAN 10 2016


MEZ022-025>028-110100-
/O.CON.KGYX.HW.W.0001.000000T0000Z-160111T0100Z/
INTERIOR WALDO-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
INCLUDING THE CITIES OF...WINTERPORT...UNITY...BATH...TOPSHAM...
BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...
THOMASTON...BELFAST...LINCOLNVILLE
325 PM EST SUN JAN 10 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS
EVENING...

* WINDS...SOUTHEAST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...THIS AFTERNOON INTO THIS EVENING.

* IMPACTS...WINDS WILL DOWN TREE LIMBS ONTO WIRES LEADING TO 
  POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MEZ018>021-023-024-NHZ010-013-014-110100-
/O.CON.KGYX.WI.Y.0001.000000T0000Z-160111T0100Z/
INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-
COASTAL YORK-COASTAL CUMBERLAND-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...SANFORD...BERWICK...NORTH WINDHAM...
GORHAM...BRIDGTON...LEWISTON...AUBURN...LIVERMORE FALLS...
AUGUSTA...WATERVILLE...BIDDEFORD...SACO...OLD ORCHARD BEACH...
KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...ROCHESTER...
DOVER...SALEM...DERRY...EXETER...PORTSMOUTH...HAMPTON
325 PM EST SUN JAN 10 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING...

* WINDS...SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THIS AFTERNOON INTO THIS EVENING.

* IMPACTS...WINDS MAY DOWN TREE LIMBS ONTO WIRES LEADING TO SOME 
  POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH...OR WIND
GUSTS UP TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

SCHWIBS
812 
WWUS71 KGYX 110124
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
824 PM EST SUN JAN 10 2016


MEZ022-025>028-110230-
/O.EXP.KGYX.HW.W.0001.000000T0000Z-160111T0100Z/
INTERIOR WALDO-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
INCLUDING THE CITIES OF...WINTERPORT...UNITY...BATH...TOPSHAM...
BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...
THOMASTON...BELFAST...LINCOLNVILLE
824 PM EST SUN JAN 10 2016

...HIGH WIND WARNING HAS EXPIRED...

WINDS WILL GRADUALLY SUBSIDE THROUGH MIDNIGHT AS A COLD FRONT
PUSHES THROUGH THE REGION. COASTAL AREAS OF MAINE MAY SEE A FEW
GUSTS TO 40 MPH THROUGH MIDNIGHT BEFORE DROPPING OFF.

$$

MEZ018>021-023-024-NHZ010-013-014-110230-
/O.EXP.KGYX.WI.Y.0001.000000T0000Z-160111T0100Z/
INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-
COASTAL YORK-COASTAL CUMBERLAND-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...SANFORD...BERWICK...NORTH WINDHAM...
GORHAM...BRIDGTON...LEWISTON...AUBURN...LIVERMORE FALLS...
AUGUSTA...WATERVILLE...BIDDEFORD...SACO...OLD ORCHARD BEACH...
KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...ROCHESTER...
DOVER...SALEM...DERRY...EXETER...PORTSMOUTH...HAMPTON
824 PM EST SUN JAN 10 2016

...WIND ADVISORY HAS EXPIRED...

WINDS WILL GRADUALLY SUBSIDE THROUGH MIDNIGHT AS A COLD FRONT
PUSHES THROUGH THE REGION. COASTAL AREAS OF MAINE MAY SEE A FEW
GUSTS TO 30 MPH THROUGH MIDNIGHT BEFORE DROPPING OFF.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this high wind warning went out at Jan 10, 12:38 AM EST, 2 hours 37 minutes earlier.

Area forecast discussion, Jan 10, 12:38 AM EST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1238 AM EST SUN JAN 10 2016

.SYNOPSIS...
HIGH PRESSURE MOVES EAST OUT OF THE CANADIAN MARITIMES THIS
EVENING WHILE LOW PRESSURE DEVELOPS OVER THE MISSISSIPPI VALLEY.
THE DEEPENING LOW WILL MOVE NORTHEAST INTO THE GREAT LAKES
TONIGHT. AS THE LOW MOVES NORTHEAST INTO ONTARIO ON SUNDAY... IT
WILL DRIVE A COLD FRONT THROUGH NEW ENGLAND. EXPECT A STRONG
SOUTHEAST WIND AHEAD OF THE COLD FRONT SUNDAY...ALONG WITH WARMER
TEMPERATURES AND A PERIOD OF HEAVY RAIN. THE COLD FRONT WILL MOVE
THROUGH THE REGION SUNDAY EVENING USHERING IN COLDER TEMPERATURES
AGAIN. HIGH PRESSURE WILL BUILD OVER THE AREA ON MONDAY. THE NEXT
STORM SYSTEM COULD BRING SNOWFALL TUESDAY NIGHT. ANOTHER STORM
WILL PASS TO OUR EAST LATE IN THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
UPDATE...
HAVE UPDATED GRIDS TO ADD FOG ACROSS THE REGION. WILL LIKELY ALSO
BE EXPANDING FLOOD WATCHES TO INCLUDE COUNTIES IN NRN NH. HAVE
EXTENDED THE SPS FOR ISOLATED SLICK TRAVEL INLAND DUE TO A LIGHT
MIX.

PREV DISC... AT 19Z...A 1033 MILLIBAR HIGH WAS OVER
THE MARITIMES. THE ONSHORE AND WEAK UPSLOPE FLOW AROUND THE
OFFSHORE HIGH WILL GENERATE SOME LIGHT PRECIPITATION ACROSS THE
FORECAST AREA TONIGHT. IT'LL BE MAINLY SNOW..WITH SOME SLEET AND
RAIN POSSIBLE. THERE COULD BE SOME SPOTTY FREEZING DRIZZLE AS WELL
OVERNIGHT. COMPLEX TEMPERATURE FORECAST TONIGHT AS WARMER AIR
COMES IN OVER THE HIGHER TERRAIN AND NEAR THE COAST WITH THE
COASTAL FRONT...WHILE TO THE EAST OF THE HIGHER TERRAIN WE
CONTINUE TO SEE SOME COLD AIR DAMMING IN THE LOWER LEVELS WITH
SURFACE TEMPERATURES NEAR FREEZING.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
ON SUNDAY...PRECIPITATION BECOMES STEADIER AND HEAVIER AS ONSHORE
AND UPSLOPE FLOW INCREASES...AND WITH APPROACH OF STRONG FRONTAL
SYSTEM OVER THE GREAT LAKES. ANY LEFTOVER COLD AIR SHOULD QUICKLY
ERODE ALLOWING ANY WINTRY PRECIPITATION TO TRANSITION TO RAIN. THE
RAIN WILL BECOME HEAVY AT TIMES BY AFTERNOON WITH APPROACH OF THE
SURFACE FRONT WITH SOUTHEAST FACING SLOPES OF OUR HIGHER TERRAIN
SEEING SOME TWO INCH PLUS RAINFALL AMOUNTS. COUPLED WITH SNOW MELT
AND MILD TEMPERATURES THIS WILL PUSH SOME STREAMS AND RIVERS TO
BANKFULL LATE SUNDAY INTO SUNDAY NIGHT. CONSEQUENTLY...WE'VE
POSTED A FLOOD WATCH FOR A PORTION OF THE FORECAST AREA FOR
TOMORROW AFTERNOON INTO SUNDAY NIGHT. ELSEWHERE OVER SOUTHERN NEW
HAMPSHIRE AND THE COASTAL PLAIN OF MAINE...ONE TO TWO INCHES OF
RAINFALL COULD PRODUCE LOCALIZED URBAN OR POOR DRAINAGE FLOODING
TOMORROW AFTERNOON INTO EARLY EVENING. TEMPERATURES SHOULD RISE
INTO THE 40S...WITH SOME LOWER 50S OVER SOUTHERN NEW HAMPSHIRE
INTO SOUTHWEST COASTAL MAINE. THE RECORD HIGH FOR PORTLAND IS 50F
SET BACK IN 2000. THE RECORD HIGH AT CONCORD IS ALSO 50F SET BACK
IN 1972. BOTH HIGH TEMPERATURE RECORDS APPEAR VULNERABLE TOMORROW.
SOUTHEAST WIND GUSTS...FOR SEVERAL HOURS AHEAD OF THE COLD FRONT
COULD APPROACH 60 MPH...ESPECIALLY NEAR THE COASTLINE AND OVER
THE HIGHER TERRAIN. STILL SOME UNCERTAINTY HOW MUCH WIND WE'LL MIX
DOWN...SO WE'VE LEFT THE HIGH WIND WATCH IN PLACE FOR NOW.

THE RAIN QUICKLY TAPERS TO SHOWERS FOLLOWING THE FRONTAL
PASSAGE...WITH LEFTOVER SHOWERS ACROSS THE HIGHER TERRAIN CHANGING
TO SNOW SHOWERS OVERNIGHT AS COLDER AIR DEEPENS BEHIND THE
DEPARTING FRONTAL SYSTEM.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
NOT MUCH SIGNIFICANT CHANGE TO TRENDS IN THE EXTENDED WITH LATEST
MODEL GUIDANCE.

MON LOOKS TO BE A STRONG CAA REGIME BEHIND DEPARTING LOW PRES.
WENT WITH A MAINLY NON-DIURNAL TREND DURING THE DAY...AS TEMPS
SHOULD REMAIN NEARLY STEADY. SECONDARY S/WV TROF ARRIVING QUICKLY
ON ITS HEELS WILL ENSURE IT/S SHORT LIVED HOWEVER...AS RETURN FLOW
SETS UP MON NIGHT. S/WV CROSSES THE AREA TUE...AND FOSTERS LOW
PRES DEVELOPMENT IN THE GULF OF ME. EXPECT WIDESPREAD SN SHOWERS
OR LIGHT SNWFL ESPECIALLY SECOND HALF OF TUE INTO EARLY WED...AND
MORE AS YOU HEAD E. IT IS A POTENT S/WV...AND LOW PRES SHOULD
DEEPEN RAPIDLY EARLY WED. THIS LOOKS LIKE IT MAY OCCUR TOO FAR E
FOR MUCH SENSIBLE WX IN OUR FORECAST AREA...BUT I CANNOT RULE OUT
SEVERAL INCHES OF ACCUMULATION IN ERN ZONES.

THIS DEPARTING SYSTEM THEN SETS THE STAGE FOR AN INTERESTING AND
POTENTIALLY ACTIVE PERIOD OF WX FOR THE REGION. TO OUR N AND E
THIS LOW PRES WILL SUPPORT THE BUILDING OF RIDGING NEAR
GREENLAND...WHILE IT SPINS NEAR NEWFOUNDLAND. OVER WRN NORTH
AMERICA...RIDGING IS FORECAST TO HOLD OR INCREASE IN STRENGTH. ALL
WHILE THE ACTIVE SUBTROPICAL JET SUPPLIES SRN STREAM S/WV ENERGY
THRU THE FLOW. MODEL GUIDANCE IS EXPECTED TO LACK CONSISTENCY IN
THIS PATTERN...AS EACH RUN PHASES DIFFERENT S/WV TROFS AT DIFFERING
TIME PERIODS. WITH SIGNIFICANT NRN STREAM ENERGY...AN ACTIVE SRN
STREAM...AND BLOCKING TO OUR NE...THE STAGE IS SET FOR A LARGER
LOW PRES OR TWO. SO AS THEY SAY...WATCH THIS SPACE LATE NEXT WEEK
AS DETAILS BECOME MORE APPARENT.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
SHORT TERM...ONSHORE FLOW WILL KEEP CLOUDS AND AREAS OF LIGHT SNOW
OR DRIZZLE/FREEZING DRIZZLE THROUGH TONIGHT WITH IFR AND LCL LIFR
CONDS. IFR WITH LCL IFR SUNDAY IN RAIN AND FOG. SE WINDS WILL GUST
BTW 30 AND 50 KT AT TIMES SUN AFTERNOON AND EARLY EVENING...BEFORE
SHIFTING TO SW. SW WIND WILL GUST UP TO 25 KT SUNDAY NIGHT.

LONG TERM...WLY WIND GUSTS OF 25 KTS EXPECTED IN CAA MON...WITH
VFR CONDITIONS EXPECTED. EXCEPTION WILL BE HIE...WHERE UPSLOPE
SHSN MAY LINGER WITH LOWER CIGS AND VSBYS. LOW PRES CROSSING THE
AREA LATE TUE INTO WED WILL BRING WIDESPREAD SHSN OR -SN TO THE
AREA. IFR OR LOWER CONDITIONS ARE POSSIBLE UNTIL WED
AFTERNOON...WHEN WINDS TURN WLY AGAIN. GUSTY WLY WINDS ARE
EXPECTED WED...AROUND 25 KTS. UPSLOPE SHSN WILL CONTINUE INTO THU
FOR HIE.

&&

.MARINE...
SHORT TERM...EASTERLY FLOW OVER THE GULF OF MAINE WILL KEEP SEAS
AT OR ABOVE 5 FT TONIGHT. WINDS AND SEAS BUILD STEADILY ON SUNDAY
WITH SE WIND GUSTING TO STORM FORCE SUNDAY AFTERNOON AND EVENING
BEFORE SHIFTING TO SW AND DIMINISHING TO GALES.

LONG TERM...NEAR GALE FORCE WINDS MAY LINGER ON THE OUTER WATERS
INTO EARLY MON. GALE FORCE WINDS ARE POSSIBLE AGAIN WED INTO THU
BEHIND A RAPIDLY DEEPENING LOW PRES. OTHERWISE...THE WATERS WILL
GENERALLY EXPERIENCE SCA CONDITIONS...ESPECIALLY THE OUTER WATERS
WHERE SEAS REMAIN HIGH THRU THE PERIOD.

&&

.HYDROLOGY...
EXPECT 1 TO 2 INCHES OF RAIN OVER THE REGION. THE SOUTHEAST FACING
HIGHER TERRAIN WILL LIKELY PICK UP AS MUCH AS 3 INCHES...WHILE
DOWNSLOPING OCCURS IN THE CONNECTICUT RIVER VALLEY. SOME SNOWMELT
EXPECTED AS WELL. RIVERS WILL BE ON THE RISE DURING THIS PERIOD
AND A FEW COULD APPROACH BANKFULL. SOME LOCALIZED URBAN AND
DRAINAGE FLOODING IS ALSO POSSIBLE BECAUSE OF THE FROZEN GROUND.

&&

.TIDES/COASTAL FLOODING...
NART MATRICES SUGGEST EROSION AND SPLASH-OVER CAN BE EXPECTED AT
BOTH THE LATE MORNING AND LATE EVENING TIDES ALONG THE COAST OF
MAINE AND NEW HAMPSHIRE. A STATEMENT HAS BEEN ISSUED TO ADDRESS
THIS. HOWEVER...THE HIGHEST WINDS AND LARGEST WAVES ARRIVE AFTER
HIGH TIDE. THEREFORE...WIDESPREAD COASTAL FLOODING (INUNDATION) IS
NOT EXPECTED AT THIS TIME. LOW LYING AREAS BEHIND DUNE SYSTEMS
SUCH AS CAMP ELLIS IN SACO MAY SEE SOME MINOR POOLING OF WATER DUE
TO WAVE ACTION OVER THE DUNES.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH FROM THIS AFTERNOON THROUGH LATE TONIGHT FOR
     MEZ012>014-019>022.
     HIGH WIND WATCH FROM THIS AFTERNOON THROUGH THIS EVENING FOR
     MEZ023>028.
NH...FLOOD WATCH FROM THIS AFTERNOON THROUGH LATE TONIGHT FOR
     NHZ004>009.
     HIGH WIND WATCH FROM THIS AFTERNOON THROUGH THIS EVENING FOR
     NHZ014.
MARINE...STORM WARNING FROM 2 PM THIS AFTERNOON TO 10 PM EST THIS
     EVENING FOR ANZ150>154.

&&
Hazardous weather outlook, Jan 10, 3:09 AM EST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
309 AM EST SUN JAN 10 2016

MEZ025>028-110815-
SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
309 AM EST SUN JAN 10 2016

...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM EST
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

LIGHT SNOW IS EXPECTED ON TUESDAY...BUT THERE IS A LOW PROBABILITY
FOR A PLOWABLE SNOWFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ007>009-NHZ001-011-012-015-110815-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
309 AM EST SUN JAN 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...NORTHERN NEW
HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAIN IS EXPEXTED TODAY ALONG WITH A PERIOD OF GUSTY WINDS
THIS AFTERNOON AND EARLY EVENING. LOCALIZED URBAN AND SMALL STREAM
FLOODING IS POSSIBLE DUE TO THE HEAVY RAIN TODAY. ISOLATED POWER
OUTAGES WILL BE POSSIBLE DUE TO WIND.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

LIGHT SNOW IS EXPECTED ON TUESDAY...BUT THERE IS A LOW PROBABILITY
FOR A PLOWABLE SNOWFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ018-023-024-NHZ010-013-014-110815-
INTERIOR YORK-COASTAL YORK-COASTAL CUMBERLAND-STRAFFORD-
INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
309 AM EST SUN JAN 10 2016

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

HEAVY RAINFALL IS LIKELY AS WELL TODAY...AND MAY BRING SOME URBAN
AND SMALL STREAM FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

LIGHT SNOW IS EXPECTED ON TUESDAY...BUT THERE IS A LOW PROBABILITY
FOR A PLOWABLE SNOWFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ019>022-110815-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
309 AM EST SUN JAN 10 2016

...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH LATE
TONIGHT...
...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

LIGHT SNOW IS EXPECTED ON TUESDAY...BUT THERE IS A LOW PROBABILITY
FOR A PLOWABLE SNOWFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ012>014-NHZ002>009-110815-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-SOUTHERN COOS-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
SULLIVAN-MERRIMACK-BELKNAP-
309 AM EST SUN JAN 10 2016

...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH LATE
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND NORTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

A PERIOD OF STRONG WIND GUSTS WILL BE POSSIBLE ON THE WESTERN
SLOPES OF THE WHITE MOUNTAINS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

LIGHT SNOW IS EXPECTED ON TUESDAY...BUT THERE IS A LOW PROBABILITY
FOR A PLOWABLE SNOWFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ150>154-110815-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
309 AM EST SUN JAN 10 2016

...STORM WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EST
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

GALES WILL BE POSSIBLE ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jan 10, 12:16 AM EST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1216 AM EST SUN JAN 10 2016

MEZ012>014-018>022-NHZ004>010-100930-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-
INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD...
FARMINGTON...WILTON...MADISON...SKOWHEGAN...PITTSFIELD...
SANFORD...BERWICK...NORTH WINDHAM...GORHAM...BRIDGTON...
LEWISTON...AUBURN...LIVERMORE FALLS...AUGUSTA...WATERVILLE...
WINTERPORT...UNITY...NORTH CONWAY...LEBANON...HANOVER...
PLYMOUTH...WOLFEBORO...OSSIPEE...CLAREMONT...NEWPORT...
CHARLESTOWN...CONCORD...HOOKSETT...LACONIA...MEREDITH...
ROCHESTER...DOVER
1216 AM EST SUN JAN 10 2016

...ROADS WILL REMAIN SLICK TONIGHT ACROSS INTERIOR PORTIONS OF
SOUTHERN NEW HAMPSHIRE AND MAINE...

A MIX OF LIGHT FREEZING DRIZZLE AND LIGHT SNOW WILL CONTINUE AT
TIMES TONIGHT ACROSS INTERIOR SOUTHERN NEW HAMPSHIRE AND INTERIOR
PORTIONS OF SOUTHERN MAINE. TEMPERATURES AT OR SLIGHTLY BELOW
FREEZING WILL ALLOW COLDER ROADS SURFACES TO FREEZE...ESPECIALLY
IN COLDER VALLEY LOCATIONS. IF TRAVELING TONIGHT IN THESE AREAS
EXTRA CAUTION IS ADVISED.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 3:15 AM ESTWind AdvisoryGYXAndroscoggin, Cumberland, Kennebec, Waldo, York17 hr

Nearby

High Wind Warnings in Maine, 2016Every high wind warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.